MAUDE Adverse Event Report: CONMED CORPORATION 1/4 INCH X 6 FOOT SUCTION TUBING; SURGICAL TUBING

CONMED CORPORATION 1/4 INCH X 6 FOOT SUCTION TUBING; SURGICAL TUBING
Catalog Number 0037860
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conmed corporation received 1 "unopened" package containing the 1/4" x 6' suction tubing for evaluation.Visual examination of the returned package found the package with partial seal disruption, occurring in the final manufacturing seal.The device was transferred to packaging lab for evaluation.The device was confirmed as unsterile failing the dye leak testing on 20-sep-2016.This failure mode is addressed in the risk document.This lot was manufactured on 15-may-2015.Of the lot containing (b)(4) pieces, this is the only reported seal issue.A review of the device history record for this lot found no ncrs and no note of discrepancies during the manufacturing process.A 2 year review of product history for this device family showed a total of (b)(4) complaints involving (b)(4) devices including this complaint regarding insufficient heat seals.(b)(4).The reported packaging anomalies were obvious to the distributor and therefore prompted the return of the devices for evaluation and replacement.To date, there have been no serious injuries or death related to this reported problem.Nonetheless, to prevent future recurrences, an investigation has been opened to address this issue.This information has been forwarded to the investigation owner.As with all medical devices, examination of packaging occurs multiple times prior to use (shipping/receiving, distribution, storage and prior to use).In addition, good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.If the product and its packaging have been opened/damaged or altered, do not use the product and contact the manufacturer immediately.
 
Event or Problem Description
The distributor in (b)(4) reported that during receiving and inspection of incoming products, 1 package containing 1/4" x 6' suction tubing was discovered with "insufficient heat seal." there was no patient involvement with this reported problem, as the packaging anomaly was discovered during inspection at the distributor facility prior to distribution to an end-user.
 
Additional Manufacturer Narrative
This supplemental report corrects a minor discrepancy in information provided in the original medwatch.The corrections were identified during an internal retrospective review of medwatch reports filed for complaints received by conmed between (b)(6) 2015 and (b)(6) 2017.This review was performed in accordance with a pre-approved protocol, conmed document #(b)(4), which defined a process for performing and documenting reviews of previously submitted medwatch reports for accuracy and completeness.

Brand Name
1/4 INCH X 6 FOOT SUCTION TUBING
Common Device Name
SURGICAL TUBING
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6015314
Report Number3007305485-2016-00123
Device Sequence Number19072914
Product Code BYY
UDI-Device Identifier20653405000621
UDI-Public(01)20653405000621(17)200719(30)50(10)201507215
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P/A EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/15/2020
Device Catalogue Number0037860
Device Lot Number201505154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/10/2016
Supplement Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1